Alert archive / North Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 77, NWS Raleigh, NC

September 6, 20085 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 6, 2008, 4:53 AM EDT for 5 counties in North Carolina. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2008, 4:53 AM EDT (08:53 UTC)
Expired
Sep 6, 2008, 10:45 AM EDT
In force
6 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Edgecombe County, NC, Halifax County, NC, Nash County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 73 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 8:00 AM EDTFLASH FLOODGoldsboro, NCSEVERAL ROADS FLOODED AND CLOSED IN GOLDSBORO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 187 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 8.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2008-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 948 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2008-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
948 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 060853
FFWRAH
NCC065-083-127-191-195-061445-
/O.NEW.KRAH.FF.W.0077.080906T0853Z-080906T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
453 AM EDT SAT SEP 6 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WAYNE COUNTY IN CENTRAL NORTH CAROLINA
  WILSON COUNTY IN CENTRAL NORTH CAROLINA
  EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
  NASH COUNTY IN CENTRAL NORTH CAROLINA
  HALIFAX COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1045 AM EDT

* AT 450 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  BANDS OF VERY HEAVY RAIN MOVING NORTH WITH THE APPROACH OF         
  TROPICAL STORM HANNA. RAINFALL RATES WILL INCREASE TO AROUND 2     
  INCHES PER HOUR AS THESE BANDS OVERSPREAD THE AREA. STORM TOTAL    
  RAINFALL AMOUNTS HAD ALREADY REACHED BETWEEN 2 AND 3 INCHES IN THE 
  GOLDSBORO AREA. ADDITIONAL HEAVY RAINS WITH THE PASSAGE OF THE     
  TROPICAL STORM THROUGH MID MORNING WILL PRODUCE FLASH FLOODING. 


* LOCATIONS THREATENED WITH FLOODING INCLUDE WILSON...WALNUT CREEK...
  TARBORO...SCOTLAND NECK...SARATOGA...ROCKY MOUNT...ROANOKE
  RAPIDS...NASHVILLE...MOUNT OLIVE...LITTLETON...HALIFAX...
  GOLDSBORO...FREMONT...ELM CITY...DORTCHES AND BAILEY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3600 7739 3591 7734 3582 7735 3579 7748
      3557 7782 3516 7784 3518 7816 3528 7831
      3535 7816 3558 7807 3560 7813 3582 7825
      3628 7795 3650 7792 3648 7766 3640 7755
      3632 7757 3632 7745 3621 7738 3610 7723

$$

BADGETT
1 follow-up statement
427 
WGUS72 KRAH 061456
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1056 AM EDT SAT SEP 6 2008

NCC065-083-127-191-195-061502-
/O.EXP.KRAH.FF.W.0077.000000T0000Z-080906T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE NC-WILSON NC-EDGECOMBE NC-NASH NC-HALIFAX NC-
1056 AM EDT SAT SEP 6 2008

...THE FLASH FLOOD WARNING HAS EXPIRED FOR HALIFAX...NASH...
EDGECOMBE...WILSON AND WAYNE COUNTIES...

HEAVY RAINS HAVE MOSTLY EXITED NORTHEAST NORTH CAROLINA. RAIN IS 
EXPECTED TO END IN THE EARLY AFTERNOON. SOME STANDING WATER WILL 
CONTINUE ON SOME ROADS INTO THE EARLY AFTERNOON. MOTORISTS AND 
RESIDENTS SHOULD BE ALERT TO THIS DANGER THROUGH THE REMAINDER OF 
THE MORNING. 


LAT...LON 3600 7739 3591 7734 3582 7735 3579 7748
      3557 7782 3516 7784 3518 7816 3528 7831
      3535 7816 3558 7807 3560 7813 3582 7825
      3628 7795 3650 7792 3648 7766 3640 7755
      3632 7757 3632 7745 3621 7738 3610 7723

$$

14

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 4:25 AM EDT, 28 minutes earlier.

Area forecast discussion, Sep 6, 4:25 AM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
425 AM EDT SAT SEP 6 2008

.SYNOPSIS...TROPICAL STORM HANNA HAS MOVED ONSHORE NEAR NORTH
MYRTLE BEACH AND WILL CONTINUE TO MOVE NORTH NORTHEAST ACROSS THE
COASTAL PLAIN OF NORTH CAROLINA THIS MORNING AND EARLY THIS
AFTERNOON.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 335 AM EDT SATURDAY...

HANNA MAKING LANDFALL NEAR NORTH MYRTLE BEACH AND WILL CONTINUE TO
MOVE NORTH ACROSS THE COASTAL PLAIN OF NORTH CAROLINA. WHILE WIND
SPEEDS SO FAR HAVE NOT REACHED HIGH WIND WARNING CRITERIA...HAVE
RECEIVED REPORTS OF SPORADIC POWER OUTAGES AND REPORTS OF TREES
DOWN IN PLACES. WITH HANNA STILL TO OUR SOUTH AND ITS RELATIVELY
FAST NORTHWARD TRANSLATION....RELUCTANT TO CANCEL THE HIGH WIND
WARNING AT THIS TIME. PREFER TO LEAVE WIND ADVISORY/HIGH WIND
WARNINGS AS IS UNTIL CENTER OF HANNA HAS PROGRESSED FARTHER NWD
AND WINDS IN OUR REGION HAVE BACKED TO A MORE W-NW FLOW.

NEXT CONCERN THROUGH AT LEAST 12Z (AND PROBABLY FOR A FEW HOURS
BEYOND) WILL BE HEAVY RAIN. BAND OF HEAVY RAIN CURRENTLY ALONG THE
HIGHWAY 1 CORRIDOR PRODUCING RAINFALL RATES OF 1.5 INCHES PER
HOUR. MAX UPPER LEVEL DIVERGENCE OVER REGION AT THIS TIME AND THIS
FEATURE PROGGED TO LIFT NWD BY 12Z. BULK SHEAR IN THE 850-300MB OF
30-40KTS STILL GENERALLY ALIGNED ALONG THE TRACK...FAVORING A HEAVY
RAIN AXIS NEAR OR TO THE LEFT OF THE TRACK. THUS...APPEARS HEAVY
RAIN AXIS OVER THE PIEDMONT INTO SANDHILLS AND WILL REMAIN NEARLY
STATIONARY THROUGH DAYBREAK THEN LIFT NWD. EXPECT AN ADDITIONAL 2-4
INCHES ON TOP OF THE 1 TO 3 INCHES THAT HAS LIKELY ALREADY FALLEN.
THIS WILL LEAD TO FLOODING OF NUMEROUS CREEKS AND STREAMS. LITTLE
CHANGE REQUIRED TO NEAR TERM FORECAST.

FINALLY...WILL LIKELY SEE AN ENHANCED TORNADO THREAT OVER OUR FAR
SE-EASTERN COUNTIES NEXT FEW HOURS AS HANNA LIFTS NWD. 0-1KM STORM
RELATIVE HELICITY HAS INCREASED DRAMATICALLY AND IS IN EXCESS OF
400 M2/S2. HOWEVER LOW LEVEL INSTABILITY LACKING WITH MUCAPE LESS
THAN 500 J/KG. THUS ONLY ISOLATED WEAK TORNADOES EXPECTED AT THIS
TIME.

AS HANNA CIRCULATION MOVES INTO THE NORTHERN COASTAL PLAIN AT MID
DAY AND THEN INTO SE VA AFTER MID AFTERNOON...W-NW ON THE BACK
SIDE OF THE CIRCULATION WILL ADVECT DRIER AIR INTO
REGION. EXPECT RAIN TO DIMINISH SW TO NE THIS MORNING WITH CLOUDS
DEPARTING LATER IN THE DAY. LITTLE CHANGE TO TEMPS FROM EARLIER
FORECAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
AS OF 350 AM SATURDAY...

WINDS WILL SUBSIDE AND CLOUDS SLOWLY DEPART THIS EVENING. AIR MASS
DRIES OUT ENOUGH SUNDAY OVER MAJORITY OF FORECAST AREA TO EXCLUDE
MENTION OF POPS. EXCEPTION WILL BE THE FAR S-SE WHERE A LINGERING
SURFACE TROUGH AND RESIDUAL MOISTURE WILL SUPPORT ISOLATED
CONVECTION. THICKNESSES SUPPORT MAX TEMPS ABOUT 5 DEGREES ABOVE
NORMAL.

ON MONDAY...MID LEVEL SHEAR AXIS ENTERS REGION WITH INCREASING LOW
LEVEL INSTABILITY (-3 TO -4 BY AFTERNOON) ALONG WITH  MID LEVEL
LAPSE RATES AROUND 6 DEG C/KM. WILL MENTION SLIGHT CHANCE POPS FOR
NOW.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 420 AM SATURDAY...

HAVE MADE A FEW CHANGES TO THE FORECAST IN THIS PERIOD. BOTH ECMWF
AND GFS SLOWLY DRAG SURFACE BOUNDARY THROUGH THE REGION LATE TUESDAY
INTO WEDNESDAY THEN STALL BOUNDARY NEAR OR JUST SOUTH OF AREA.
MEANWHILE DRY AIR RIDGE NOSES SWD FROM PARENT HIGH OVER NEW ENGLAND.
PARENT HIGH RATHER WEAK (1027MB) BUT PATTERN SIGNALS POTENTIAL FOR
CAD EVENT. 850MB FLOW REMAIN S-SE THROUGH EVENT WHICH SHOULD RESULT
IN OVERCAST SKIES AND POTENTIAL FOR SOME RAIN. IF MODEL GUIDANCE IN
LATER RUNS REMAIN CONSISTENT...WILL NEED TO INCREASE POPS. HAVE
LOWERED TEMPS A FEW DEGREES FROM PREVIOUS FORECAST BUT IF CAD EVENT
DOES MATERIALIZE...MAX TEMPS WED AND THU MAY END UP BEING 5-7
DEGREES COOLER THAN FORECAST.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
AS OF 200 AM SATURDAY...

HANNA IS VERY CLOSE TO MAKING LANDFALL NEAR THE MYRTLE BEACH SC.
HANNA IS EXPECTED TO TRACK QUICKLY NORTH/NORTHEAST THROUGH THE
COASTAL PLAIN THROUGH 15Z. WIDESPREAD LIFR CEILINGS WILL CONTINUE
THROUGH MID TO LATE MORNING...WITH VISIBILITY RESTRICTIONS
RESTRICTED TO IFR IN THE HEAVIER RAIN BANDS. HIGH WINDS RANGING FROM
WIND GUSTS AS STRONG AS 40KTS AT FAY AND RWI TO 25 KNOTS AT GSO AND
INT WILL BE OF CONCERN AS WELL.

CONDITIONS WILL QUICKLY IMPROVE TO VFR FROM SOUTH TO NORTH BY
MIDDAY...AS HANNA QUICKLY LIFTS NORTH OF THE AREA.

MOSTLY VFR CONDITIONS FORECAST FROM SATURDAY NIGHT THROUGH MONDAY
NIGHT WITH EXCEPTION OF EARLY MORNING FOG RISK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL NOON EDT TODAY FOR NCZ042-077-078-085-
086-088-089.
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NCZ007>011-
021>028-038>043-073>078-083>086-088-089.
WIND ADVISORY UNTIL NOON EDT TODAY FOR NCZ074>076-083-084.
HIGH WIND WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR NCZ010-011-
026>028-041-043.
WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR NCZ007>009-024-
025-040.

&&

SYNOPSIS...BLAES
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...BADGETT
Hazardous weather outlook, Sep 5, 3:49 PM EDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
349 PM EDT FRI SEP 5 2008

NCZ021>023-038-039-073-062000-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-
349 PM EDT FRI SEP 5 2008

...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

FORMAL SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.
SPOTTERS SHOULD STAY TUNED AND REPORT ANY SIGNIFICANT WEATHER
INCLUDING FLOODING.

NCZ074>076-083-084-062000-
MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
349 PM EDT FRI SEP 5 2008

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 12 PM EDT
SATURDAY...
...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

FORMAL SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.
SPOTTERS SHOULD STAY TUNED AND REPORT ANY SIGNIFICANT WEATHER
INCLUDING FLOODING.

NCZ007>009-024-025-040-062000-
PERSON-GRANVILLE-VANCE-ORANGE-DURHAM-CHATHAM-
349 PM EDT FRI SEP 5 2008

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EDT
SATURDAY...
...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

FORMAL SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.
SPOTTERS SHOULD STAY TUNED AND REPORT ANY SIGNIFICANT WEATHER
INCLUDING FLOODING.

NCZ042-077-078-085-086-088-089-062000-
JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
349 PM EDT FRI SEP 5 2008

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 12 PM EDT
SATURDAY...
...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

FORMAL SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.
SPOTTERS SHOULD STAY TUNED AND REPORT ANY SIGNIFICANT WEATHER
INCLUDING FLOODING.

NCZ010-011-026>028-041-043-062000-
WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-WILSON-
349 PM EDT FRI SEP 5 2008

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EDT
SATURDAY...
...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE SATURDAY MORNING AND
POSSIBLY INTO EARLY SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

FORMAL SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.
SPOTTERS SHOULD STAY TUNED AND REPORT ANY SIGNIFICANT WEATHER
INCLUDING FLOODING.

DJF

In the hours before

Special weather statement, Sep 6, 12:13 AM EDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1213 AM EDT SAT SEP 6 2008

NCZ010-011-026>028-041>043-075>078-084>086-088-089-060630-
CUMBERLAND-EDGECOMBE-FRANKLIN-HALIFAX-HARNETT-HOKE-JOHNSTON-LEE-
MOORE-NASH-RICHMOND-SAMPSON-SCOTLAND-WAKE-WARREN-WAYNE-WILSON-
1213 AM EDT SAT SEP 6 2008

...BANDS OF HEAVY RAIN MOVING NORTHWESTWARD THROUGH THE COASTAL
PLAIN... SANDHILLS... AND CENTRAL AND EASTERN PIEDMONT...

BANDS OF HEAVY RAIN WERE OVERSPREADING THE REGION FROM THE SOUTHEAST
AS OF 1213 AM. THE LEADING BAND OF HEAVY RAIN EXTENDED FROM NEAR
WADESBORO AND SOUTHERN PINES TO NEAR DURHAM AND HENDERSON... MOVING
NORTHWEST AT 40 MPH. RAINFALL RATES OF NEARLY 1.5 TO 2.0 INCHES PER
HOUR WERE OCCURRING WITH THIS BAND. THE LEADING BAND OF HEAVY RAIN
WILL REACH NEAR ALBEMARLE... TROY... SEAGROVE... BURLINGTON AND
ROXBORO BETWEEN 100 AM AND 130 AM.

ADDITIONAL HEAVY RAIN BANDS WILL OVERSPREAD THE REGION AFTER THIS
INITIAL RAIN BAND... WITH RAINFALL RATES IN THE 2 TO 3 INCH PER HOUR
RANGE. THIS WILL LIKELY PROMPT FLASH FLOOD WARNINGS.

BE PREPARED TO TAKE ACTION IF A FLASH FLOOD WARNING IS ISSUED OR IF
FLOODING IS OBSERVED.

BADGETT
Local storm report, Sep 6, 2:57 AM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
257 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 AM     FLASH FLOOD      2 ESE FAYETTEVILLE      35.05N 78.86W
09/06/2008                   CUMBERLAND         NC   LAW ENFORCEMENT

            NORTH KING STREET AND GROVE STREET IN DOWNTOWN
            FAYETTEVILLE IS IMPASSABLE DUE TO HIGH WATER.

&&

CBL
Local storm report, Sep 6, 3:03 AM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
303 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     FLASH FLOOD      3 SW RALEIGH            35.79N 78.68W
09/06/2008                   WAKE               NC   LAW ENFORCEMENT

            SULLIVAN DR BETWEEN DAN ALLEN AND VARSITY DR ON THE NC
            STATE CAMPUS HAS BEEN CLOSED DUE TO FLOODING

0255 AM     FLASH FLOOD      4 SW RALEIGH            35.77N 78.69W
09/06/2008                   WAKE               NC   AMATEUR RADIO

            AVENT FERRY RD NEAR TRAILWOOD DR IS BEING CLOSED DUE TO
            FLOODING

&&

JFB
Local storm report, Sep 6, 4:02 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
402 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     FLASH FLOOD      RAEFORD                 34.98N 79.22W
09/06/2008                   HOKE               NC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORT FLOODING IN THE RAEFORD GREEN
            APARTMENTS. WATER IS UP TO 3 FEET DEEP IN SEVERAL
            BUILDINGS.

&&

JBLAES

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 1:31 AM EDTFlash Flood WarningRAHCumberland, Harnett, Johnston, Sampson, Wake6 hr
Sep 6, 1:45 AM EDTFlash Flood WarningRAHHoke, Lee, Moore, Richmond, Scotland6 hr
Sep 6, 2:27 AM EDTFlash Flood WarningRAHChatham, Durham, Franklin, Granville, Orange, Person and 2 more6 hr
Sep 6, 5:04 AM EDTFlash Flood WarningRAHAlamance, Guilford, Montgomery, Randolph4 hr
Sep 6, 7:27 AM EDTFlash Flood WarningRAHCumberland, Harnett, Johnston, Lee, Moore, Wake3 hr
Sep 6, 7:33 AM EDTAreal Flood AdvisoryRAHRichmond, Sampson, Scotland117 min
Sep 6, 8:28 AM EDTFlash Flood WarningRAHChatham, Durham, Orange3 hr
Sep 6, 8:33 AM EDTFlash Flood WarningRAHFranklin, Granville, Person, Vance, Warren3 hr
Sep 6, 9:04 AM EDTRiver Flood WarningRAHWake14 hr
Sep 6, 9:12 AM EDTRiver Flood WarningRAHCumberland3 days
Sep 6, 10:10 AM EDTFlash Flood WarningRAHCumberland, Harnett, Johnston, Lee, Moore, Wake110 min
Sep 6, 11:11 AM EDTRiver Flood WarningRAHCumberland34 hr
Sep 6, 11:14 AM EDTRiver Flood WarningRAHJohnston29 hr
Sep 6, 11:19 AM EDTRiver Flood WarningRAHJohnston48 hr
Sep 6, 11:37 AM EDTRiver Flood WarningRAHChatham18 hr
Sep 6, 12:41 PM EDTAreal Flood WarningRAHCumberland, Durham, Edgecombe, Franklin, Granville, Halifax and 8 more3 hr
Sep 6, 3:50 PM EDTAreal Flood WarningRAHHarnett2 hr

Nearby

Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.